MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, that the airway mobilescope had foreign material in the forceps channel.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This reported is being supplemented to provide additional information obtained during the device inspection.Correction to h6 and b5: please see b5 for further information.
 
Event or Problem Description
Correction to b5 of the initial report: the subject device also had insertion section flexible tube coating peeled off and display disappeared.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over ten (10) years since the subject device was manufactured.Based on the results of the investigation, for the event of "foreign material in the instrument channel" it is presumed that a kink on the instrument channel resulted in insufficient brushing cleaning since the forceps getting caught occurred other than the subject event.For the events of "coating on the insertion tube of the insertion section was peeled off" and "the marking on the insertion tube of the insertion section disappeared" it is presumed that the defect was caused by stress by repeated use, external factors, or handling of the device.The events can be detected/prevented by following the instructions for use which state: event 1: a foreign material in the instrument channel it was confirmed that instructions for airway mobilescope maf-gm/tm chapter 8, ¿cleaning, disinfection, and sterilization procedures¿ section 8.6, ¿manual cleaning¿ describes how to inspect for the event.Event 2: coating on the insertion tube of the insertion section was peeled off it was confirmed that instructions for airway mobilescope maf-gm/tm chapter 3, ¿preparation and inspection¿ section 3.6, ¿inspection of the endoscope¿ describes how to inspect for the event.Event 3: the marking on the insertion tube of the insertion section disappeared it was confirmed that instructions for airway mobilescope maf-gm/tm chapter 3, ¿preparation and inspection¿ section 3.6, ¿inspection of the endoscope¿ describes how to inspect for the event.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20201790
Report Number9610595-2024-18235
Device Sequence Number20745617
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer09/13/2024
09/30/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/19/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown